MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: pipeline flex flow diversion stent, product id ped-450-20 (lot: d020529); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that in preparation for delivery of the pipeline flex stent (ped), the marksman stent catheter was advanced over the guidewire to segment m1 and the guidewire was withdrawn.The stent packaging was opened, and high-pressure hydration was performed until 10 drops of fluid were released.The delivery sheath was then pressed against the marksman port, and the stent was delivered to segment m1.After the stent catheter tip came out, the stent opened smoothly at the tip for about 3 mm.Deployment was continued, but when the stent was deployed to the mid-to-distal segment, it was found that the middle of the stent could not be opened.The y-valve was locked, and multiple push-pull maneuvers were attempted, but the stent still could not be opened.After unlocking the y-valve and retracting the stent for re-deployment, the stent still could not be opened.Additional push-pull attempts were made, but the stent remained unopened.An attempt was made to retrieve the stent into the marksman catheter, but the stent could only be withdrawn to about 2 mm from the stent tip and could not be fully retrieved into the stent catheter.During withdrawal of both the stent and the marksman, the stent dislodged and fell at the navien guidecatheter hub.The stent was replaced with a non-medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, left internal carotid artery c7 segment aneurysm.The landing zone arterial diameter was 3.7 mm distally and 4.4 mm proximally and the length was 17 mm.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as 150.The angiographic result post procedure showed the blood flow of the parent artery and distal blood vessels was normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pipeline was not positioned in a bend, had been deployed more than 50% when it failed to open, and was resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipeline.The pipeline was removed from the patient.Ancillary devices included 5f 115cm navien guidecatheter.
 
Additional Manufacturer Narrative
Update to h6: fdd code a0509 was updated to a0510.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that friction or resistance during delivery of the pipeline was not very noticeable.It was not determined if the stent prematurely open/deploy within the catheter during retrieval or separate from the pushwire.The cause of the failure to open and resistance was not determined.The pushwire was not rotated or pulled back at anytime during the procedure.
 
Additional Manufacturer Narrative
H3: the pipeline flex device and marksman catheter were returned for analysis.The pipeline flex tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was stretched.The pusher wire was kinked at ~33.5cm from the distal tip.The braid¿s distal and proximal ends were open and frayed, while the middle section was fully open without damage.The marksman catheter tip was examined, and no damage was noted.The catheter body was accordioned from ~21.5cm to ~35.0cm from the distal tip.No voids or flashes were found on the catheter hub.No other anomalies were found.The marksman catheter total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub without issues; however, resistance was observed at the damaged locations.Based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at middle¿ report could not be confirmed, as the returned pipeline flex braid¿s middle section was fully open without damage, while the distal and proximal ends were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid into a vessel bend, the braid being improperly sized relative to the anatomy, the braid being overstretched during delivery, or a damaged braid.In this event, the customer stated that the vessel's tortuosity was minimal and that the pipeline was not positioned in a bend, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, an improperly sized braid relative to the anatomy, an overstretched braid during delivery, or a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.The customer¿s ¿device opens prematurely¿ report could not be confirmed.Possible causes of premature opening include resistance during delivery, high force delivery, and over-manipulation.However, the cause could not be determined.In addition, the damage noted on the braid (fraying), distal hypotube (stretched), and pusher wire (kinked) indicates that high force was applied.The damage likely occurred when the customer attempted to advance the pipeline flex device through the marksman catheter against resistance.Possible causes of resistance include a lack of continuous heparinized saline during delivery.However, the cause of the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23490078
Report Number9617601-2025-02559
Device Sequence Number8689357
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public(01)00847536026278(17)270103(10)228014870
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number228014870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer11/10/2025
01/07/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/05/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale